hydroxycut-weight-loss.jpg The FDA has issued a warning to consumers to immediately stop using Hydroxycut after reports of liver damage. This pill is generally used by dieters and body builders. It is a widely sold supplement linked to cases of serious liver damage and at least one death. The manufacturer has agreed to recall 14 Hydroxycut products available in grocery stores and pharmacies.

Highlights of the warning
a. This warning came after the FDA’s food and nutrition division received 23 reports of liver problems.
b. One of the reports was of the death of a 19-year-old boy living in the Southwest.
c. Symptoms experienced by affected patients ranged from jaundice to liver failure.
d. One received a transplant and another was awaiting a new liver.
e. All the patients were otherwise healthy and symptoms began after they started using Hydroxycut.
f. The manufacturer has decided to exercise caution and recall the diet pill from the market.
g. The offending ingredient might be hydroxycitric acid which is derived from a tropical fruit.
h. Health officials were unable to determine which Hydroxycut ingredients are potentially toxic, partially because the formulation has changed several times.
i. Consumers can avail of a refund if they return the pills to the store they purchased them from.